CASE REPORT
Year : 2013  |  Volume : 4  |  Issue : 2  |  Page : 158-160

Dapsone hypersensitivity syndrome: A rare life threatening complication of dapsone therapy


Department of General Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Dhanvantrinagar, Puducherry, India

Correspondence Address:
Kolar Vishwanath Vinod
Department of General Medicine, JIPMER, Dhanvantrinagar, Puducherry - 605 006
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.110917

Rights and Permissions

Dapsone can cause several adverse effects, the most serious being dapsone hypersensitivity syndrome (DHS), which is potentially fatal. Here we report a case of severe, life threatening dapsone systemic hypersensitivity syndrome in a 17-year-old male who presented with high grade fever, eosinophilia, lymphadenopathy, skin rash, hepatitis and encephalopathy, which was managed successfully with oral steroids. The case is being reported to emphasize the need for timely diagnosis and prompt treatment of this rare complication for successful outcomes. DHS is also reviewed in brief.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3027    
    Printed85    
    Emailed1    
    PDF Downloaded528    
    Comments [Add]    
    Cited by others 2    

Recommend this journal